Sign in to follow this  
Followers 0
Trudy

Remeron Dosage For Sleep Aid Vs For Depression

15 posts in this topic

Posted

Does anyone know what the dosage of Remeron is as a sleep aid and what is as an AD?

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

I am on 45 mg which I think is the max. I started at 30 which worked well for me as a sleep aid.

Share this post


Link to post
Share on other sites

Posted (edited)

Remeron is only used off-label as a sleep aid, so there's no official dose, however, most information seems to suggest a low dose is used. I suppose starting at 15 mg would be common. At some point (~30mg), the noradrenaline effects (awakeness) override the histamine effects (sleepiness), and the sleep effect is lost.

"The dose of mirtazapine also is a factor in its ability to improve sleep—daily doses of ≤30 mg tend to produce better sleep outcomes for patients.22 At higher doses, the antihistamine activity of mirtazapine appears to be partially offset by increased noradrenergic transmission.23-25"

- The effects of Mirtazapine on sleep in patients with major depressive disorder

Edited by blackcompe

Share this post


Link to post
Share on other sites

Posted

If you want to use it strictly as a sleep aid, 7.5mg would best. There is no AD action at that dose. It's all sedation.

Human Being likes this

Share this post


Link to post
Share on other sites

Posted

Hi,

I just started taking it last week, starting at 15mg (in addition to Wellbutrin (starting at 150mg XL)). The 15mg of Remeron knocked me out so completely, it was unnerving. I had a hard time feeling awake the next day. I decided (and I probably should have asked my doc first) to cut the pills in half and that's what I'm doing. The 15 mg scared me so, I couldn't imagine what kind benefit it could have other than letting me sleep for 10 hours at a time, with no headache.

Do you get used to Remeron?

Thanks,

Dolphin2013

Share this post


Link to post
Share on other sites

Posted (edited)

Yes, it should get much better with continued use although some sedation may not entirely go away and getting out of bed may continue to be hard. I usually found that it was hard to get out of bed alot but once I was up I was alright.

Remeron is also know for being more activating the higher you go in the dosages. I'd give it at least a couple weeks and see how you handle the sedation. It's AD effects may not kick in fully by then( although it has a rep for being one of the quicker ones to kick in) but you should have a good idea in that amount of time of how the sedation is going effect you. If you are taking Wellbutrin too it might not be that bad as Wellbutrin is usually pretty activating.

Edited by maintainin
Dolphin2013 likes this

Share this post


Link to post
Share on other sites

Posted

If you want to use it strictly as a sleep aid, 7.5mg would best. There is no AD action at that dose. It's all sedation.

Yes, it should get much better with continued use although some sedation may not entirely go away and getting out of bed may continue to be hard. I usually found that it was hard to get out of bed alot but once I was up I was alright.

Remeron is also know for being more activating the higher you go in the dosages. I'd give it at least a couple weeks and see how you handle the sedation. It's AD effects may not kick in fully by then( although it has a rep for being one of the quicker ones to kick in) but you should have a good idea in that amount of time of how the sedation is going effect you. If you are taking Wellbutrin too it might not be that bad as Wellbutrin is usually pretty activating.

100% agree with both posts.

Dolphin2013 likes this

Share this post


Link to post
Share on other sites

Posted

hmmm. Thank you maintainin and Rahul for your answers.

I've upped my dosage of Wellbutrin to 300 mg XL (pdoc said to do this after 2 weeks) and maybe the Remeron would be better at the higher dose.

I am really surprised at how well I'm sleeping and how even if I have to get up in the middle of the night for something, I seem to be able to go right back to sleep again.

The pdoc did point out that lack of sleep makes one more anxious and unhappy/unable to cope with stress.

I'm keeping track of my side effects and will report to my pdoc at next appointment.

Share this post


Link to post
Share on other sites

Posted

hmmm. Thank you maintainin and Rahul for your answers.

I've upped my dosage of Wellbutrin to 300 mg XL (pdoc said to do this after 2 weeks) and maybe the Remeron would be better at the higher dose.

I am really surprised at how well I'm sleeping and how even if I have to get up in the middle of the night for something, I seem to be able to go right back to sleep again.

The pdoc did point out that lack of sleep makes one more anxious and unhappy/unable to cope with stress.

I'm keeping track of my side effects and will report to my pdoc at next appointment.

glad to hear you are making progress. side effects of remeron -- increased sleep and hunger -- will wane with time. you won't be sleep deprived though and, yes, studies show that sleep deprivation can lead to depression.

Dolphin2013 likes this

Share this post


Link to post
Share on other sites

Posted (edited)

I decided 2 days ago to take the full 15 mg. First night: slept like a log but woke up with a headache, I think from my neck being in a weird position. did not really feel groggy, but a little queasy and had diarrhea for about an hour. Which was okay, really, since I'd been constipated for about 3 days. It took most of the day for my headache to go away. I took generic Excedrin (caffeine + acetominophen + aspirin) throughout the day. By 6pm the headache was gone.

Today, I woke up after 8 hours solid sleep, feeling a little sleepy, no headache. I'm happy because I don't have to work today and I almost feel playful.

edited to take out a bunch of stuff that should be reserved for something else. thanks.

Edited by Dolphin2013

Share this post


Link to post
Share on other sites

Posted

Low dose works best as sleep aid, I only took 7.5mg, it worked great, plus I slept like a baby.

Human Being likes this

Share this post


Link to post
Share on other sites

Posted

I am taking 7.5mg just for sleeping ... and sleep a lot ... more then 12 hours ...but on the following night tend to reduce the sleeping time ...which i think is normal ... saturation effect ...

Share this post


Link to post
Share on other sites

Posted

I'm on 30 but now having very broken sleep.

Takes me a while to get to sleep

I wonder if it's still part of my depression

Hmmmm

Share this post


Link to post
Share on other sites

Posted

You should get tired within the hour, maybe around 45 minutes for me. I get really groggy.

I am taking 45mg and it still is having the effect on me.

It might be part of your depression or other meds. Are you taking anything else that could stimulate you? I had to change Zoloft to AM dosage as it is very stimulating for me (feels like I drank coffee) and was having problems staying asleep.

Share this post


Link to post
Share on other sites

Posted

You should get tired within the hour, maybe around 45 minutes for me. I get really groggy.

I am taking 45mg and it still is having the effect on me.

It might be part of your depression or other meds. Are you taking anything else that could stimulate you? I had to change Zoloft to AM dosage as it is very stimulating for me (feels like I drank coffee) and was having problems staying asleep.

No not taking anything else . See how I get on tonight

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0